| Catalog Number |
BD710DF282RTS |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
05/07/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial flutter left (l-afl) ablation procedure with a webster ® cs catheter with ez steer¿ technology and an octaray, galaxy, 48p, 3-3-3-3-3, f-curve.The patient experienced cardiac tamponade that required pericardiocentesis.It was reported that during a left-sided atrial flutter case, a pericardial effusion was noticed in the patient.After placing bi-directional webster cs catheter in the coronary sinus, and going transseptal with the octaray catheter, in the process of going transseptal, the patient's rhythm changed from a ¿rapid¿ tachycardia rhythm to a slower a-typical rhythm.The patient's blood pressure and heart rate dropped.At this point, the bi-directional webster cs catheter "fell out" of the coronary sinus.The pericardial effusion was discovered and confirmed on intracardiac echocardiography (ice), posterior behind the left ventricle.The patient was then administered blood pressure medication, and a blood transfusion was performed (about 600cc of blood was transfused to the patient).The patient was in stable condition and was admitted to the intensive care unit (icu).The qdot catheter was never inserted into the body.The physician believed that there was also a cardiac perforation present, due to the manipulation of the bi-directional webster cs catheter, in the coronary sinus.
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
Correction: full udi has been populated to field d4.Primary udi number.It was reported that a patient underwent an atrial flutter left (l-afl) ablation procedure with a webster ® cs catheter with ez steer¿ technology and an octaray, galaxy, 48p, 3-3-3-3-3, f-curve.The patient experienced cardiac tamponade that required pericardiocentesis.It was reported that during a left-sided atrial flutter case, a pericardial effusion was noticed in the patient.After placing bi-directional webster cs catheter in the coronary sinus, and going transseptal with the octaray catheter, in the process of going transseptal, the patient's rhythm changed from a ¿rapid¿ tachycardia rhythm to a slower a-typical rhythm.The patient's blood pressure and heart rate dropped.At this point, the bi-directional webster cs catheter "fell out" of the coronary sinus.The pericardial effusion was discovered and confirmed on intracardiac echocardiography (ice), posterior behind the left ventricle.The patient was then administered blood pressure medication, and a blood transfusion was performed (about 600cc of blood was transfused to the patient).The patient was in stable condition and was admitted to the intensive care unit (icu).The qdot catheter was never inserted into the body.The physician believed that there was also a cardiac perforation present, due to the manipulation of the bi-directional webster cs catheter, in the coronary sinus.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.A visual inspection and electrical test were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The electrical test was performed, and the resistance values were observed according to specifications, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31281352m, and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.No error messages were observed on biosense webster equipment during the procedure.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).